Abstract and Applied Analysis

Abstract and Applied Analysis / 2014 / Article

Erratum | Open Access

Volume 2014 |Article ID 270462 | 2 pages | https://doi.org/10.1155/2014/270462

Erratum to “Seminormal Structure and Fixed Points of Cyclic Relatively Nonexpansive Mappings”

Received11 May 2014
Accepted05 Jun 2014
Published08 Jul 2014

In this paper we point out some corrections needed in [1].

Recently, a geometric notion of seminormal structure has been introduced as follows.

Definition 1 (see [1]). A convex pair in a Banach space is said to have seminormal structure if, for any bounded, closed, and convex pair with , there exits such that It has been remarked in [1] that the pair has seminormal structure if and only if has normal structure in the sense of Brodskiĭ and Mil’man [2]. We revise this remark as follows. If the pair has seminormal structure, then has normal structure in the sense of Brodskiĭ and Mil’man. Indeed, if the set has normal structure, then may not have seminormal structure. We illustrate this with the following example.

Example 2. Let with the usual metric and let . Then has normal structure because is a nonempty, bounded, closed, and convex subset of the uniformly convex Banach space . Suppose and . Then ; that is, does not have seminormal structure.
The following notion has also been given in [1].

Definition 3 (see [1]). A nonempty, bounded, closed, and convex pair of a normed linear space is said to have property (D) provided that for each nonempty, closed, and convex pair one has In [1], the following proposition has been obtained to derive Corollary 5 (see Corollary  12 in [1]).

Proposition 4 (see Proposition  11 in [1]). Let be a nonempty, bounded, closed, and convex pair in a uniformly convex Banach space such that has the property (D). Then has seminormal structure.

Corollary 5 (see Corollary  12 in [1]). Let be a nonempty, bounded, closed, and convex pair in a uniformly convex Banach space such that has the property (D). Assume that is a cyclic relatively nonexpansive mapping. Then has a fixed point.

In the following, we give a counterexample to Proposition 4 which suggests that the result of Corollary 5 should be revised.

Example 6. Let with the usual metric and let and . It is clear that has the property (D). Now, consider and and suppose . Then that is, does not have seminormal structure.
Using an argument similar to that in the proof of Proposition  11 in [1], we are able to correct Corollary 5 as follows.

Corollary 7. Let be a nonempty, bounded, closed, and convex pair in a uniformly convex Banach space such that has the property (D). If   is a cyclic relatively nonexpansive mapping, then either is nonempty and has a fixed point in or has a best proximity point.

Proof. Suppose denotes the collection of all nonempty, closed, and convex pairs such that is cyclic on and there exists a pair for which . Note that . By using Zorn’s lemma we can see that has a minimal element, say . If , then is a nonempty, bounded, closed, and convex subset of a uniformly convex Banach space and is a nonexpansive mapping. Thus has a fixed point and we are finished. So, we assume that . We now consider the following cases.
Case  1. If , we may assume that . Consequently, there exists such that . Since is a cyclic relatively nonexpansive mapping, we have This implies that has a best proximity point.
Case  2. If , by an argument similar to that in Proposition  11 of [1], we conclude that there exists a pair such that . By analogous proof of Theorem  8 in [1], we obtain that , which is a contradiction.

References

  1. M. Gabeleh and N. Shahzad, “Seminormal structure and fixed points of cyclic relatively nonexpansive mappings,” Abstract and Applied Analysis, vol. 2014, Article ID 123613, 8 pages, 2014. View at: Publisher Site | Google Scholar | MathSciNet
  2. M. S. Brodskiĭ and D. P. Mil’man, “On the center of a convex set,” Doklady Akademii Nauk SSSR, vol. 59, pp. 837–840, 1948 (Russian). View at: Google Scholar | MathSciNet

Copyright © 2014 Moosa Gabeleh and Naseer Shahzad. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

650 Views | 328 Downloads | 0 Citations
 PDF  Download Citation  Citation
 Download other formatsMore
 Order printed copiesOrder

We are committed to sharing findings related to COVID-19 as quickly and safely as possible. Any author submitting a COVID-19 paper should notify us at help@hindawi.com to ensure their research is fast-tracked and made available on a preprint server as soon as possible. We will be providing unlimited waivers of publication charges for accepted articles related to COVID-19.